EconPapers    
Economics at your fingertips  
 

Inexact stabilized Benders’ decomposition approaches with application to chance-constrained problems with finite support

W. Ackooij (), A. Frangioni () and W. Oliveira ()
Additional contact information
W. Ackooij: EDF R&D, OSIRIS
A. Frangioni: Università di Pisa
W. Oliveira: Universidade do Estado do Rio de Janeiro - UERJ

Computational Optimization and Applications, 2016, vol. 65, issue 3, 637-669

Abstract: Abstract We explore modifications of the standard cutting-plane approach for minimizing a convex nondifferentiable function, given by an oracle, over a combinatorial set, which is the basis of the celebrated (generalized) Benders’ decomposition approach. Specifically, we combine stabilization—in two ways: via a trust region in the $$L_1$$ L 1 norm, or via a level constraint—and inexact function computation (solution of the subproblems). Managing both features simultaneously requires a nontrivial convergence analysis; we provide it under very weak assumptions on the handling of the two parameters (target and accuracy) controlling the informative on-demand inexact oracle corresponding to the subproblem, strengthening earlier know results. This yields new versions of Benders’ decomposition, whose numerical performance are assessed on a class of hybrid robust and chance-constrained problems that involve a random variable with an underlying discrete distribution, are convex in the decision variable, but have neither separable nor linear probabilistic constraints. The numerical results show that the approach has potential, especially for instances that are difficult to solve with standard techniques.

Keywords: Benders’ decomposition; Chance-constrained problems; Mixed-integer optimization; Nonsmooth optimization; Stabilization; Inexact function computation; 90C15; 90C25; 49M27; 90C11 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s10589-016-9851-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:coopap:v:65:y:2016:i:3:d:10.1007_s10589-016-9851-z

Ordering information: This journal article can be ordered from
http://www.springer.com/math/journal/10589

DOI: 10.1007/s10589-016-9851-z

Access Statistics for this article

Computational Optimization and Applications is currently edited by William W. Hager

More articles in Computational Optimization and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2020-04-23
Handle: RePEc:spr:coopap:v:65:y:2016:i:3:d:10.1007_s10589-016-9851-z